MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP

INTUITIVE SURGICAL, INC NONE; MONOPOLAR CURVED SCISSORS (MCS) TIP
Model Number 430035-11
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive has received themonopolar curved scissors (mcs) tip accessory associated with this complaint and completed investigations.Failure analysis investigations confirmed the customer reported complaint of "locking part extruded and tip was separated from the instrument".The monopolar curved scissors (mcs) tip accessory was installed onto an in-house instrument and it was found that the disposable retaining cover was able to freely rotate on the instrument's instrument tube adapter.Because the cover is able to freely rotate, the tip accessory as a whole was unable to fully secure onto the instrument tube adapter.Both retaining lances of the tip cover were found damaged.From the outside view, the retaining lances were seen bulging outwards, indicating excessive wear or over-rotating the mcs tip accessory during installation in attempts to get the tip accessory to fit.
 
Event or Problem Description
It was reported that during a da vinci-assisted radical extraperitoneal prostatectomy w/o lymphadenectomy surgical procedure, the user observed that the transparent part of the sp monopolar curved scissors (mcs) instrument tip was torn and could not be connected to the instrument.There was no report of fragment(s) falling inside the patient.The procedure was continued.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the instrument and accessories were inspected prior to use, and no damage was found.A pin gauge was used to inspect the cannula.The customer indicated that arcing was not observed.The sp mcs tip accessory appeared to be properly installed and did not collide with any other instrument or tool during the surgical procedure.The issue was identified during dissection and the cadiere forceps and maryland bipolar forceps instrument were in use.There was no report of fragment(s) fell inside of the patient.A backup product was used to continue the procedure and there was no patient injury/harm.The instrument had no physical damage and would not be returned to isi for evaluation.

Brand Name
NONE
Common Device Name
MONOPOLAR CURVED SCISSORS (MCS) TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key19194821
Report Number2955842-2024-13618
Device Sequence Number18046455
Product Code NAY
UDI-Device Identifier10886874114374
UDI-Public(01)10886874114374(17)250430(10)K10230413
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430035-11
Device Catalogue Number430035
Device Lot NumberK10230413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale